| Model Number |
MEP10 |
| Medical Device Problem Codes |
Product Quality Problem (1506); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/19/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Devicor's mammotome elite biopsy system is composed of a holster and a probe.The system may also include the use of the optional accessory (the introducer stylet) to initiate the track within the breast tissue to the biopsy site (refer to introducer stylet ifu for details).The mammotome elite system may be used with the ultrasound imaging guidance to excise and collect diagnostic samples with a single insertion of the probe.The components of the system are designed to operate safely when used together for diagnostic sampling of tissue during a biopsy procedure.The holster, reusable and supplied non-sterile, is self-contained, handheld, electro-mechanical, vacuum-assisted biopsy device that consists of a rechargeable lithium-polymer battery and includes a charging base with an ac power cord and adapters.According to the reporter, this event occurred after breast biopsy procedure.After the biopsy, the plastic piece was found in the sample cup.Procedure was completed.No patient complication.The mep10 will not be returned for evaluation.The investigation is pending the return and evaluation of foreign material.
Event or Problem Description
According to the reporter, this event occurred after breast biopsy procedure.After the biopsy, the plastic piece was found in the sample cup.Procedure was completed.No patient complication.
Additional Manufacturer Narrative
The initial report was submitted 15-jan-2025.G2 type of report should have had both initial and 30-day boxes checked.The following corrections were made in this follow up #1 report: g1 contact office - manufacturing site had the incorrect state abbreviation listed.D4 serial # should be blank and lot # was entered.After submitting the initial report, mammotome was made aware that the foreign material was not available for return.The mep10 device was returned.The device was inspected and there was no foreign material present.Mammotome tijuana performed an evaluation of the manufacturing process.It was observed that during the assembly process, fragments of "flash" were found on several raw material components: basket catch, housing back cup and housing front cup.Evaluation of the foreign material indicated that material a best matched to an aromatic polyester resin chemistry that was consistent with the material found in the elite housing front cup component (cc0001209).Material b spectra best matched a polyethylene resin chemistry, such as a poly bag, basket catch front component (cc000674) or the tip protector (cc000615).The most probable root cause is that the raw material is the contributor of the reported condition since it was observed that there was loose or embedded flash.With the analysis and the raw material inspection that was carried out, plastic particles were found.Containment actions have been put in place to prevent this event from re-occurring.
Additional Manufacturer Narrative
Follow up #1 report was submitted on 13-feb-2025.H11 additional manufacturer narrative mentions "g2 type of report should have had both initial and 30-day boxes checked." the purpose of this follow up #2 report is to correct g2 to g6 (in the statement mentioned in h11) in the follow up #1 report.